MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE LM/RL SZ 6; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE LM/RL SZ 6; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71422426
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed since patient fell in (b)(6).Patient went to the doctor four weeks later in (b)(6) and doctor thought the poly was disengaged.He was going to do a poly swap but when he opened the knee, there was a huge gash in the femur and black tissue all around the knee.
 
Additional Manufacturer Narrative
The associated juni oxinium femoral component, journey uni tibial baseplate and journey uni tibial insert were returned and evaluated.A lab analysis conducted during this investigation noted the femoral implant showed gouging along the articular surface.Damage is shown over the condylar surface.Slight damage shown on both sides of the implant, may have been caused by wear from third party particulates in vivo or by removal of the implant.Bone and/or bone cement was observed on the bone contacting surfaces and appeared well attached.The tibia insert showed gouging along the lateral side of the implant, which transitioned to a worn surface as the damage moved posteriorly.The sides of the insert also showed damaged material on the medial edge with deformation of the articular surface near the locking detail.The tibia baseplate showed damage along the locking detail and on the proximal surface of the baseplate.The bone-contacting surface of the baseplate damage showed burnishing and adherence of bone and/or bone cement to the surface.No material or manufacturing defects were observed in any of the components in the course of this investigation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A clinical investigation noted that without supporting clinical/medical documents a thorough investigation cannot be performed at this time.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
JRNY UNI TIBIAL BASE LM/RL SZ 6
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7814437
Report Number1020279-2018-01621
Device Sequence Number1368860
Product Code HSX
UDI-Device Identifier00885556088098
UDI-Public00885556088098
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102069
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2024
Device Catalogue Number71422426
Device Lot Number14EM19204
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR